I got a very Large injection for Gonorrhoea yesterday
Patient :I got a very Large injection for Gonorrhoea yesterday tuesday 11/10/16. Me and my doctor was not sure if I had or not due to it being an emergency. I am not completely sure what the drug he injected me with was.
The same day I was told to take 4x250mg Azithromycin at once to rule out chlamydia. Which we also are not sure if I have or not. But I mixed up the dosage and didn't take correctly so I will take the correct dose tomorrow Thursday 13/10/16. Which again will be 4x 4x250mg Azithromycin.
I will be flying away this Friday for a party on Friday 14/10/16 and Saturday 15/10/16. Which will require me to drink alcohol. Can I drink alcohol 3 days after my injection and 24hours after taking the 4x250mg Azithromycin? I will only drink within proportion.
Thanks for the query to ATD for an opinion,
In general, drinking moderate amounts of alcohol when you're taking antibiotics doesn't lessen their effectiveness. But since both alcohol and antibiotics can lead to upset stomach, dizziness and drowsiness, the combination can amplify these side effects.
However if we have to be specific then alcohol will not affect azithromycin 1gram dosage and will not prevent it from acting on chlamydia infection, if present. So it is still safe but a moderation is advised.
With regards to the injection given , it is probably CEFTRIAXONE injection 1gm. Ceftriaxone injection is used to treat certain infections caused by bacteria such as gonorrhea (a sexually transmitted disease). Again alcohol can decrease the efficacy of ceftriaxone if taken in excess or more than 120 ml, however side effects like diarrhoea have been documented as with other antibiotics. Hence moderation is advised.
I hope i have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.